Alert archive / Michigan / Wind Advisories in 2005
Wind Advisory 4, NWS Detroit, MI
NWS Detroit, MI issued this wind advisory at Nov 15, 2005, 2:26 PM EST for 17 counties in Michigan. It took effect at Nov 16, 2005, 12:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 2:26 PM EST (19:26 UTC)
- In effect from
- Nov 16, 2005, 12:00 AM EST
- Expired
- Nov 16, 2005, 12:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDTX 151926 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 226 PM EST TUE NOV 15 2005 ...STRONG WINDS TO IMPACT THE REGION YET AGAIN... .ANOTHER POWERFUL STORM SYSTEM WILL LIFT NORTH THROUGH THE GREAT LAKES OVERNIGHT. THIS WILL DRIVE A STRONG COLD FRONT THROUGH SOUTHEAST MICHIGAN SHORTLY AFTER MIDNIGHT. STRONG GUSTY WINDS ARE EXPECTED BEHIND THE COLD FRONT AND WILL CONTINUE THROUGH WEDNESDAY MORNING. MIZ047>049-053>055-060>063-068>070-075-076-082-083-160330- /O.NEW.KDTX.WI.Y.0004.051116T0500Z-051116T1700Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 226 PM EST TUE NOV 15 2005 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY. SUSTAINED SOUTHWEST WINDS 25 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH...WILL DEVELOP BEHIND A STRONG COLD FRONT MOVING THROUGH THE REGION SHORTLY AFTER MIDNIGHT. THE STRONG WINDS WILL CONTINUE INTO WEDNESDAY MORNING BEFORE TAPERING OFF DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KDTX 160302 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1002 PM EST TUE NOV 15 2005 ...STRONG WINDS TO IMPACT THE REGION YET AGAIN... .ANOTHER STRONG STORM SYSTEM OVER LAKE MICHIGAN WILL MOVE ACROSS EASTERN UPPER MICHIGAN TONIGHT...DRIVING A STRONG COLD FRONT THROUGH SOUTHEAST MICHIGAN SHORTLY AFTER MIDNIGHT. STRONG GUSTY WINDS ARE EXPECTED BEHIND THE COLD FRONT AND WILL CONTINUE THROUGH WEDNESDAY MORNING. MIZ047>049-053>055-060>063-068>070-075-076-082-083-161115- /O.CON.KDTX.WI.Y.0004.051116T0500Z-051116T1700Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1002 PM EST TUE NOV 15 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST WEDNESDAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH...WILL DEVELOP BEHIND A STRONG COLD FRONT THAT WILL MOVE THROUGH THE REGION SHORTLY AFTER MIDNIGHT. THE STRONG WINDS WILL CONTINUE INTO WEDNESDAY MORNING BEFORE TAPERING OFF DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRAVENDER
000 WWUS73 KDTX 160909 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 409 AM EST WED NOV 16 2005 ...STRONG WINDS WILL CONTINUE THROUGH THE MORNING... .ANOTHER STRONG STORM SYSTEM OVER LAKE MICHIGAN HAS BROUGHT A STRONG COLD FRONT THROUGH LOWER MICHIGAN. IN THE WAKE OF THIS FRONT...SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH AT TIMES...WILL PERSIST THIS MORNING. THE WINDS WILL SLOWLY DIMINISH DURING THE AFTERNOON AS THIS STORM SYSTEM MOVES NORTH INTO ONTARIO. MIZ047>049-053>055-060>063-068>070-075-076-082-083-161700- /O.CON.KDTX.WI.Y.0004.000000T0000Z-051116T1700Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 409 AM EST WED NOV 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH...WILL CONTINUE ACROSS THE AREA IN THE WAKE OF A STRONG COLD FRONT. THE STRONG WINDS WILL CONTINUE THIS MORNING BEFORE TAPERING OFF DURING THE AFTERNOON. DRIVE WITH EXTRA CARE TODAY. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. IN ADDITION...IT IS A GOOD IDEA TO SECURE LOOSE ITEMS AROUND THE YARD TO KEEP THEM FROM BLOWING AWAY. $$ DG
000 WWUS73 KDTX 161643 NPWDTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1143 AM EST WED NOV 16 2005 ...WINDS GRADUALLY DIMINISHING THIS AFTERNOON OVER SOUTHEAST MICHIGAN... .STRONG LOW PRESSURE OVER EASTERN ONTARIO WILL CONTINUE TO PULL AWAY. THIS WILL ALLOW WINDS TO SLOWLY SUBSIDE. MIZ047>049-053>055-060>063-068>070-075-076-082-083-161745- /O.EXP.KDTX.WI.Y.0004.000000T0000Z-051116T1700Z/ MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE- LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE- LENAWEE-MONROE- INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE... SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER... PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT... ADRIAN...MONROE 1143 AM EST WED NOV 16 2005 ...WIND ADVISORY WILL EXPIRE AT NOON EST TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON EST TODAY. HOWEVER...SOUTHWEST WINDS WILL CONTINUE TO GUST TO 40 MPH AT TIMES THIS AFTERNOON. $$ SF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Nov 15, 12:57 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Nov 15, 12:57 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1257 PM EST TUE NOV 15 2005
.AVIATION...
RAIN WILL CONTINUE ACROSS THE DETROIT AND FLINT TAF SITES THROUGH
MOST OF THE DAY...SPREADING INTO MBS AS A WARM FRONT ALOFT
CONTINUES TO LIFT NORTH INTO MICHIGAN. AVIATION CONDITIONS WILL
REMAIN POOR WITH LIFR TO IFR CEILINGS AND IFR TO MVFR VISIBILITIES.
A SECONDARY WARM FRONT CURRENTLY NEAR THE OHIO RIVER VALLEY WILL
LIFT INTO MICHIGAN THIS EVENING. THIS ADDED INSTABILITY AND LIFT
WILL CAUSE THE CHANCE FOR THUNDERSTORMS TO INCREASE... AHEAD
OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE AREA NEAR
MIDNIGHT. THE POTENTIAL EXISTS FOR SOME SEVERE THUNDERSTORMS TO
AFFECT THE AREA THIS EVENING WITH GUSTS GREATER THAN 60
KNOTS...ESPECIALLY AT THE DETROIT TAFS. AT THIS TIME HAVE INCLUDED
WINDS TO 45 KNOTS IN THE SOUTHERN TAFS BUT MAY NEED TO INCREASE THIS
AS WE GET A BETTER HANDLE ON LOCATION AND NATURE OF STORMS.
WINDS WILL BE STRONG ALONG AND BEHIND THE FRONT AT ALL SITES WITH
SUSTAINED SOUTHWESTERLY WINDS NEAR 25 KNOTS AND GUSTS AS HIGH AS 45
KNOTS. WINDS WILL START TO SUBSIDE BY LATE MORNING ON WEDNESDAY AS
THE SYSTEM PULLS OFF TO NORTHEAST AND THE SURFACE GRADIENT WEAKENS.
&&
.UPDATE...
ZONES WERE UPDATED TO START CATEGORICAL POPS EARLY FOR OUR
SOUTHERN COUNTIES. PRECIP HAS LIFTED INTO DETROIT NORTH OF A
SURFACE WARM FRONT STRETCHING FROM THE OHIO VALLEY TO SOUTHWESTERN
MISSOURI. A STEADY RAIN HAS ENCOMPASSED THE DETROIT METRO AREA
THIS MORNING AND WILL CONTINUE ALL DAY AND INTO THE EVENING HOURS.
METRO PICKED UP CLOSE TO A QUARTER OF AN INCH JUST IN THE PAST 2
HOURS. THE WARM FRONT WILL EVER SO SLOWLY EDGE NORTH THROUGH THE
DAY AND EVENTUALLY MOVE THROUGH THE REGION BY LATE THIS EVENING.
THERE STILL EXISTS SOME POTENTIAL FOR SEVERE THUNDERSTORMS LATE
THIS AFTERNOON AND EARLY EVENING...ESPECIALLY IN THE SOUTH. IT
WILL MOSTLY DEPEND ON HOW UNSTABLE WE ARE ABLE TO GET BUT GIVEN
THE RAIN AND LOW STRATUS CONTINUING THROUGH THE DAY...INSTABILITY
IS GOING TO BE HARD TO COME BY. A BETTER SCENARIO ON SEVERE
WEATHER FOR US WOULD BE FOR ANY DEVELOPING SUPERCELLS UPSTREAM
BEING ABLE TO SUSTAIN THEMSELVES INTO LOWER MICHIGAN. THE LLJ
BEGINS TO NOSE INTO THE REGION AROUND SUNSET AND ANY CONVECTION
WOULD PROVIDE AN OPPORTUNITY FOR DAMAGING WIND GUSTS...HOWEVER A LOW
LEVEL INVERSION...SETTING UP AROUND THAT TIME...MAY BE ENOUGH TO
KEEP STRONG WINDS FROM REACHING THE SURFACE. IF LOW LEVEL CAP
LOSES THE BATTLE...THEN VERY GOOD BULK SHEAR AND LOW LEVEL
HELICITIES WOULD BE ENOUGH TO SUPPORT DAMAGING WIND GUSTS...AND
POSSIBLY EVEN ISOLATED TORNADOES. WE WILL FURTHER EXAMINE THIS
THREAT THROUGH THE DAY AND ALSO LOOK CLOSER AT THE HIGH WIND
POTENTIAL BEHIND THE COLD FRONT PASSING THROUGH SHORTLY AFTER
MIDNIGHT.
&&
.PREV DISCUSSION... (ISSUED 635 AM EST TUE NOV 15 2005)
AVIATION...
PLENTY OF PROBLEMS FOR THIS FORECAST AS IFR CEILINGS WITH PATCHY
DZ/BR THIS MORNING...GIVES WAY TO MVFR AND RAIN THIS AFTERNOON AND
THUNDERSTORMS WITH SOME STRONG WINDS THIS EVENING...TO JUST PLAIN
OLD WINDS OVERNIGHT.
THIS ALL THANKS TO A POWERFUL LOW PRESSURE SYSTEM LIFTING TO THE
WEST OF THE AREA. RAIN WILL INCREASE TODAY AS WARM FRONT LIFTS TO
THE NORTH INTO THE AREA. AS THE WARM FRONT LIFTS THROUGH BY THIS
EVENING...THUNDERSTORMS ARE EXPECTED...AND SOME OF THESE WILL LIKELY
HAVE SOME RATHER STRONG WINDS. THIS ACTIVITY WILL CULMINATE IN A
LINE OF SHOWERS/THUNDERSTORMS MID/LATE EVENING AS COLD FRONT MOVES
THROUGH THE AREA. IN BEHIND THIS COLD FRONT...PRECIPITATION WILL
TAPER OFF...BUT SOUTHWEST WINDS WILL KICK IN...GUSTING TO 30+ KNOTS
OVERNIGHT.
SHORT TERM...TODAY AND TONIGHT...ISSUED AT 352 AM EST
OVERALL FORECAST IS PRETTY EASY...WET AND WINDY...AS MAJOR STORM
WRAPS UP TO OUR WEST/NORTHWEST AGAIN. THE DETAILS...HOWEVER...ARE
VERY PROBLEMATIC. MOST SIGNIFICANTLY...THE POTENTIAL FOR SEVERE
WEATHER LATE TODAY/THIS EVENING AND THEN THE POTENTIAL FOR ADVISORY
OR WARNING CRITERIA WINDS LATE TONIGHT INTO WEDNESDAY MORNING.
MODELS ALL BOMB OUT THE SURFACE LOW...BUT TRACKS/INTENSITIES VARY
SIGNIFICANTLY. AS OF 08Z...GFS IS TOO WEAK AND PROGRESSIVE WITH THE
SURFACE LOW AND WILL DISCOUNT AS IT ENDS UP BEING THE EASTERNMOST
SOLUTION AS LOW TRACKS THROUGH MICHIGAN INTO ONTARIO (AND WEAKER).
GIVEN VERIFICATION IN THE FIRST 6-9 HOURS OF THE FORECAST...PREFER
RUC13...WHICH IS LOCKED ON THE SURFACE LOW SO FAR. NAM IS NOT TOO
FAR BEHIND IN ITS REPRESENTATION. THE DIFFERENCE -VS- GFS IS A MUCH
STRONGER SURFACE LOW WITH A MORE WESTERLY TRACK ALONG/JUST WEST OF
LAKE MICHIGAN.
WITH THIS IDEA...THE SEVERE WEATHER THREAT WOULD SEEM TO BE GREATER
BY LATE AFTERNOON/EARLY EVENING AS WARM FRONT SHOULD RACE NORTH OF
THE CWA AND ALLOW FOR DESTABILIZATION IN THE WARM SECTOR...WHICH IS
THE ONLY QUESTIONABLE PARAMETER GIVEN THE SHEAR/DYNAMICS OF THE
SYSTEM. AT THE VERY LEAST...WE WILL LIKELY BE AFFECTED BY THE
NORTHERN PORTION OF A RATHER AGGRESSIVE SQUALL LINE ON THE OCCLUDING
COLD FRONT DURING THE EVENING. FOR FORECAST PURPOSES...RAIN WITH A
CHANCE OF THUNDERSTORMS FROM MIDDAY THROUGH THE EVENING WILL WORK AS
ELEVATED ACTIVITY IS EXPECTED TO SPREAD INTO THE AREA QUICKLY BY MID
TO LATE MORNING AND PERSIST UNTIL THE TRANSITION TO MORE SURFACE
BASED CONVECTION ENSUES LATE IN THE DAY.
AS FOR WINDS...AM CONCERNED ABOUT STRONG WINDS LATE TONIGHT INTO
WEDNESDAY MORNING. PER COLLABORATION WITH NEIGHBORS TO THE WEST AND
NORTHWEST...WILL HOLD OFF ON HEADLINES FOR THIS PACKAGE. SETUP IS
MARGINAL FOR A HIGH WIND EVENT (GUSTS OF 58+ MPH) SO OPTED TO FORGO
THE HIGH WIND WATCH. DO EXPECT A SOLID ADVISORY (45+ MPH GUSTS) W/
THE PEAK WEDNESDAY MORNING. WITH THIS TIMING...DAYSHIFT CAN TAKE A
LOOK AT THE DEVELOPMENT OF THE LOW PRESSURE THIS MORNING AND 12Z
RUNS OF MODELS TO DECIDE WHICH WAY TO GO. BASICALLY...THE CLOSE THE
SOLUTION IS TO RUC13...THE CLOSER THE NORTHWEST CWA (I-69 NORTH AND
ALONG/WEST OF I-75) IS TO HIGH WIND WARNING CRITERIA. THE TIMING &
AND SPEED OF THE SYSTEM WILL HELP AS OVERNIGHT PASSAGE OF THE COLD
FRONT WILL MINIMIZE MIXING SOMEWHAT (PERHAPS KEEPING WINDS DOWN).
ALSO...THE SYSTEM RACES NORTH ON WEDNESDAY...SO THE WINDOW FOR VERY
STRONG WINDS IS LIMITED TO THE FIRST HALF OF THE DAY WEDNESDAY.
ON A RELATED NOTE...WILL BE HOISTING A STORM WARNING FOR THE OPEN
WATERS OF LAKE HURON...AS WELL AS OUTER SAGINAW BAY...WHERE THE
FUNNELING SOUTHWEST WIND WILL MAXIMIZE. FROM HERE...INTO THE NORTH
PART OF THE LAKE...EXPECT 55+ KNOT GUSTS PER RUC13/NAM SOLUTIONS.
WILL ISSUE GALE WARNING FOR INNER SAGINAW BAY AND THE NEARSHORE
WATERS...BUT WORD TO 45 KNOT GUSTS...JUST SHORT OF STORMS. EVEN
LESS TO THE SOUTH FOR LAKE ST CLAIR/WESTERN LAKE ERIE...BUT STILL
GALES.
LONG TERM...WEDNESDAY THROUGH MONDAY...ISSUED AT 352 AM EST
THE RUC13 WAS THUS FAR VERIFYING WELL AND FOLLOWED FOR WEDNESDAY.
WITH A DEEPER AND FURTHER WEST TRACK...IMPRESSIVE ISALLOBARIC RISE
WITH GOOD SUBSIDENCE SHOULD PROVIDE A WINDY DAY. HOWEVER...AFTER
EXTENSIVE COLLABORATION WITH NEIGHBORING OFFICES...WE WILL HOLD OFF
ON HEADLINES AT THIS TIME BUT WE WILL FORECAST ADVISORY LEVEL WIND
GUSTS WITH THE MAIN EMPHASIS ACROSS THE NORTHERN SECTIONS OF THE
CWA. BUFKIT PROFILES SUGGEST MIXING LAYER HEIGHTS TAP INTO THE
50KTS BUT WITH CLOUD COVER AND BEST PRESSURE RISE OCCURRING EARLY
WEDNESDAY MORNING...MIGHT NOT GET THERE. TEMPERATURES WILL NOT
CHANGE MUCH AND ACTUALLY BEGIN TO FALL DURING THE AFTERNOON. THIS
BRINGS ABOUT THE TALKED ABOUT DEFORMATION AXIS AND SNOW FOR
WEDNESDAY AFTERNOON. MODELS CONTINUE TO ADVERTISE THIS FEATURE BUT
SLOWER IN ARRIVING WHICH MIGHT RESULT IN THE LATE ARRIVAL AND ONLY
IMPACT THE NORTHERN CWA. BUT COLD ADVECTION ACROSS LAKE MICHIGAN
WILL GET THE LAKES ACTIVATED TO KEEP THE LIKELY POPS FOR SNOW
SHOWERS AND WE WILL TAPER BACK THE POPS FOR THE SOUTHERN COUNTIES.
LAKES WILL CONTINUE TO BE ACTIVE WEDNESDAY NIGHT WITH SURFACE
GRADIENT RELAXING SOMEWHAT AS DEEP SURFACE LOW TRACKS FURTHER NORTH
INTO CANADA. SO OUR CHANCE FOR ADDITIONAL SNOW SHOWERS LOOKS GOOD.
TEMPERATURES WILL DIP BACK INTO THE 20S AND WITH THE WINDS EXPECT
WIND CHILL VALUES INTO THE TEENS AND LOWER 20S.
THE SURFACE RIDGE WILL BE SLOW TO MOVE IN WITH LAKE AGGREGATE IN
PLACE BUT LOWERING INVERSION HEIGHTS SHOULD ALLOW FOR PROGRESS
DURING THE DAY...SO SOME FLURRIES EARLY ON. WITH 850MB TEMPS INTO
THE NEGATIVE TEENS ACROSS THE STATE...WE FIND IT HARD TO ACCEPT HIGH
TEMPS MUCH ABOVE 35 (IF NOT 32)...SO WE WILL UNDERCUT MACHINE
NUMBERS A FEW NOTCHES. NEXT SHORT WAVE TROF DIVING QUICKLY FROM THE
NORTHWEST TERRITORIES INTO THE NORTHERN PLAINS THURSDAY EVENING TO
BRING ABOUT FRIDAYS FORECAST.
MODELS HAVE SEEMED TO CALMED DOWN A BIT WITH RESPECT TO QPF AND
OVERALL SYNOPTIC INTENSITY. WITH A NEARLY BELOW 0C SOUNDING...ALL
PRECIP SHOULD FALL AS SNOW SURFACE AND GROUND TEMPS MIGHT REMAIN
ABOVE FREEZING SO IT STILL SEEMS ELEVATED SURFACES WILL STAND THE
BEST CHANCE FOR LIGHT ACCUMULATIONS. WE WILL NEED TO SEE HOW MUCH
INFLUENCE LAKE MICHIGAN WILL HAVE TO THE QPF.
LOOKING FURTHER AHEAD...WE REMAIN IN THIS PROGRESSIVE COLD NORTHWEST
FLOW REGIME WITH ADDITIONAL SHORT WAVES TO PROVIDE MORE CHANCES FOR
MORE PRECIP (RAIN/SNOW MIX) THROUGH EARLY NEXT WEEK WITH EVEN HINTS
OF A STRONG PUSH OF ARCTIC
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON INCLUDING SAGINAW BAY UNTIL
MIDNIGHT WEDNESDAY.
STORM WARNING...LHZ421-LHZ462-LHZ463-LHZ464...MIDNIGHT WEDNESDAY
TO 6 PM WEDNESDAY.
GALE WARNING...LHZ422...NEARSHORE WATERS FROM PORT AUSTIN TO PORT HURON...MIDNIGHT WEDNESDAY
TO 6 PM WEDNESDAY.
LAKE ST CLAIR...GALE WARNING...LCZ460...MIDNIGHT WEDNESDAY TO 6 PM WEDNESDAY.
SMALL CRAFT ADVISORY...LCZ460 UNTIL MIDNIGHT WEDNESDAY.
MI WATERS OF LAKE ERIE...GALE WARNING...LEZ444...MIDNIGHT WEDNESDAY TO 6 PM WEDNESDAY.
SMALL CRAFT ADVISORY...LEZ444 UNTIL MIDNIGHT WEDNESDAY.
&&
UPDATE...SHULER
SHORT TERM...DG
LONG TERM....BGM
AVIATION...KEK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Nov 15, 5:25 AM EST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 525 AM EST TUE NOV 15 2005 MIZ047>049-053>055-060>063-068>070-075-076-082-083-161000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 525 AM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTHEAST LOWER MICHIGAN LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS ARE EXPECTED TO BE SEVERE...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 69. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS TO 70 MPH. IN ADDITION...A TORNADO OR TWO WILL WILL BE POSSIBLE...MAINLY TO THE SOUTH OF THE M 59 CORRIDOR...AND PRIMARILY NEAR THE MICHIGAN AND OHIO BORDER. A POTENT LOW PRESSURE SYSTEM WILL RAPIDLY DEEPEN TO THE WEST OF THE AREA TODAY AND TONIGHT. THE THUNDERSTORMS WILL BE THE RESULT OF A WARM FRONT THAT THIS LOW WILL PULL NORTH ACROSS THE AREA DURING THE LATE AFTERNOON...AND THEN A STRONG COLD FRONT THAT WILL RACE THROUGH THE AREA DURING THE EVENING. BY TONIGHT...SOUTHWEST WINDS WILL GUST TO 45 TO 50 MPH AS THIS LOW TRACKS INTO THE UPPER PENINSULA AND THE COLD FRONT RACES THROUGH THE AREA. A HIGH WIND ADVISORY WILL LIKELY BE ISSUED DURING THE DAY. DEPENDING ON THE EXACT STRENGTH OF THE LOW PRESSURE...WIND GUSTS MAY EVEN APPROACH 60 MPH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 69. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHWEST WINDS WILL CONTINUE TO GUST OVER 45 MPH...ESPECIALLY DURING THE MORNING...BEFORE SLOWLY DIMINISHING DURING THE AFTERNOON. SNOW SHOWERS ARE ALSO EXPECTED TO DEVELOP WEDNESDAY AFTERNOON AND CONTINUE INTO THE EVENING. UP TO AN INCH OF ACCUMULATION WILL BE POSSIBLE ON ELEVATED SURFACES AND GRASSY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-161000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 525 AM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR SAGINAW BAY...THE NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE. A STORM WARNING IS IN EFFECT AFTER MIDNIGHT TONIGHT FOR THE OPEN WATERS OF LAKE HURON...WITH A GALE WARNING IN EFFECT IN ALL AREAS OVERNIGHT. PLEASE REFER TO THE NEARSHORE FORECAST /NSHDTX/ AND THE OPEN LAKES FORECASTS /GLFLH/ AND /GLFSC/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE ABOVE STORM WARNING AND GALE WARNING CONTINUES INTO WEDNESDAY. PLEASE REFER TO THE NEARSHORE FORECAST /NSHDTX/ AND THE OPEN LAKES FORECASTS /GLFLH/ AND /GLFSC/ FOR MORE DETAILS. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST IN MOST AREAS INTO THURSDAY...AND THEN BE POSSIBLE AGAIN BY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. DG YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 7:23 AM EST | Marine Weather Statement | DTX | 41 hr | |
| Nov 15, 6:11 PM EST | Tornado Warning | DTX | Lenawee, Monroe | 39 min |
Nearby
Wind Advisories in Michigan, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.